Alert archive / California / Wind Advisories in 2017

Wind Advisory 18, NWS Sacramento, CA

February 15, 2017

NWS Sacramento, CA issued this wind advisory at Feb 15, 2017, 1:30 PM PST. It took effect at Feb 15, 2017, 10:00 PM PST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 15, 2017, 1:30 PM PST (21:30 UTC)
In effect from
Feb 15, 2017, 10:00 PM PST
Expired
Feb 16, 2017, 4:00 PM PST
In force
18 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

315 
WWUS76 KSTO 152130
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
130 PM PST Wed Feb 15 2017

CAZ015-016-066-161800-
/O.NEW.KSTO.WI.Y.0018.170216T0600Z-170216T1800Z/
Northern Sacramento Valley-Central Sacramento Valley-
Northeast Foothills/Sacramento Valley-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, and Paradise
130 PM PST Wed Feb 15 2017

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST
THURSDAY...

The National Weather Service in Sacramento has issued a Wind
Advisory, which is in effect from 10 PM this evening to 10 AM PST
Thursday. 

* TIMING...Winds will increase late tonight and continue through 
  Thursday morning.

* WINDS...South winds 20 to 30 mph with gusts up to 45 mph.

* IMPACTS...Localized downed trees and power outages along with
  difficult driving conditions, especially for smaller and higher
  profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph or greater are 
expected. Winds this strong can make driving difficult, especially
for smaller and higher profile vehicles. Use extra caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
5 follow-up statements
271 
WWUS76 KSTO 161141
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
341 AM PST Thu Feb 16 2017

CAZ015-016-066-161800-
/O.CON.KSTO.WI.Y.0018.000000T0000Z-170216T1800Z/
Northern Sacramento Valley-Central Sacramento Valley-
Northeast Foothills/Sacramento Valley-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, and Paradise
341 AM PST Thu Feb 16 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

* TIMING...Strong winds continuing through mid morning then
  decreasing slowly through the afternoon. 

* WINDS...South winds 20 to 30 mph with gusts up to 45 mph.

* IMPACTS...Localized downed trees and power outages along with 
  difficult driving conditions, especially for smaller and 
  higher profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph or greater are
expected. Winds this strong can make driving difficult,
especially for smaller and higher profile vehicles. Use extra
caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
129 
WWUS76 KSTO 161521
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
721 AM PST Thu Feb 16 2017

Winds for the northern and central Sacramento Valley will continue
into the early afternoon. As a result, the wind advisory has been
extended until 1 PM PST.

CAZ015-016-162100-
/O.EXT.KSTO.WI.Y.0018.000000T0000Z-170216T2100Z/
Northern Sacramento Valley-Central Sacramento Valley-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
and Marysville/Yuba City
721 AM PST Thu Feb 16 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM PST THIS AFTERNOON...

* TIMING...Strong winds continuing through mid morning then 
  decreasing slowly through the afternoon. 

* WINDS...South winds 20 to 30 mph with gusts up to 45 mph.

* IMPACTS...Localized downed trees and power outages along with 
  difficult driving conditions, especially for smaller and 
  higher profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph or greater are
expected. Winds this strong can make driving difficult,
especially for smaller and higher profile vehicles. Use extra
caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ066-161800-
/O.CON.KSTO.WI.Y.0018.000000T0000Z-170216T1800Z/
Northeast Foothills/Sacramento Valley-
Including the city of Paradise
721 AM PST Thu Feb 16 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

* TIMING...Strong winds continuing through mid morning then 
  decreasing slowly through the afternoon. 

* WINDS...South winds 20 to 30 mph with gusts up to 45 mph.

* IMPACTS...Localized downed trees and power outages along with 
  difficult driving conditions, especially for smaller and 
  higher profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph or greater are
expected. Winds this strong can make driving difficult,
especially for smaller and higher profile vehicles. Use extra
caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
537 
WWUS76 KSTO 162044
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
1244 PM PST Thu Feb 16 2017

Latest observations and short term model forecast guidance
continues gusty south winds for the northern Sacramento Valley. 
As a result, the wind advisory has been extended for the northern
Sacramento Valley until 4 PM PST.

Wind gusts have decreased for the central Sacramento Valley, and
the wind advisory will be allowed to expire at 1 PM. Breezy south
winds will continue for the central Sacramento Valley until this
evening.

CAZ016-162145-
/O.EXP.KSTO.WI.Y.0018.000000T0000Z-170216T2100Z/
Central Sacramento Valley-
Including the cities of Chico, Oroville, and Marysville/Yuba City
1244 PM PST Thu Feb 16 2017

...WIND ADVISORY WILL EXPIRE AT 1 PM PST THIS AFTERNOON...

Wind speeds have fallen below advisory level, but breezy south
winds are expected to continue through this evening. As a result,
the wind advisory has been allowed to expire.

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ015-170000-
/O.EXT.KSTO.WI.Y.0018.000000T0000Z-170217T0000Z/
Northern Sacramento Valley-
Including the cities of Redding and Red Bluff
1244 PM PST Thu Feb 16 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

* TIMING...Strong winds continuing through mid morning then 
  decreasing slowly through the afternoon. 

* WINDS...South winds 20 to 30 mph with gusts up to 45 mph.

* IMPACTS...Localized downed trees and power outages along with 
  difficult driving conditions, especially for smaller and 
  higher profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph or greater are
expected. Winds this strong can make driving difficult,
especially for smaller and higher profile vehicles. Use extra
caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
079 
WWUS76 KSTO 162241
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
241 PM PST Thu Feb 16 2017

CAZ017>019-180600-
/O.NEW.KSTO.WI.Y.0019.170217T1500Z-170218T0600Z/
Southern Sacramento Valley-Carquinez Strait and Delta-
Northern San Joaquin Valley-
Including the cities of Sacramento, Fairfield/Suisun, Stockton, 
and Modesto
241 PM PST Thu Feb 16 2017

...WIND ADVISORY IN EFFECT FROM 7 AM TO 10 PM PST FRIDAY...

The National Weather Service in Sacramento has issued a Wind
Advisory, which is in effect from 7 AM to 10 PM PST Friday. 

* TIMING...Strongest winds expected to develop Friday afternoon.

* WINDS...Southeast winds 25 to 30 mph with gusts up to 45 mph.

* IMPACTS...Localized downed trees and power outages along with 
  difficult driving conditions, especially for smaller and 
  higher profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for smaller and
higher profile vehicles. Use extra caution while traveling.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ015-170000-
/O.CON.KSTO.WI.Y.0018.000000T0000Z-170217T0000Z/
Northern Sacramento Valley-
Including the cities of Redding and Red Bluff
241 PM PST Thu Feb 16 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* TIMING...Strong winds expected through this afternoon. Breezy
  winds expected to continue through the evening. 

* WINDS...South winds 20 to 30 mph with gusts up to 45 mph.

* IMPACTS...Localized downed trees and power outages along with 
  difficult driving conditions, especially for smaller and 
  higher profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph or greater are
expected. Winds this strong can make driving difficult,
especially for smaller and higher profile vehicles. Use extra
caution while traveling.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
491 
WWUS76 KSTO 170016
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
416 PM PST Thu Feb 16 2017


CAZ015-170130-
/O.EXP.KSTO.WI.Y.0018.000000T0000Z-170217T0000Z/
Northern Sacramento Valley-
Including the cities of Redding and Red Bluff
416 PM PST Thu Feb 16 2017

...WIND ADVISORY HAS EXPIRED...

Winds will still remain breezy but slowly taper over the 
next few hours.

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ017>019-170830-
/O.CON.KSTO.WI.Y.0019.170217T1500Z-170218T0600Z/
Southern Sacramento Valley-Carquinez Strait and Delta-
Northern San Joaquin Valley-
Including the cities of Sacramento, Fairfield/Suisun, Stockton, 
and Modesto
416 PM PST Thu Feb 16 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 10 PM PST
FRIDAY...

* TIMING...Strongest winds expected to develop Friday afternoon.

* WINDS...Southeast winds 25 to 30 mph with gusts up to 45 mph.

* IMPACTS...Localized downed trees and power outages along with 
  difficult driving conditions, especially for smaller and 
  higher profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for smaller
and higher profile vehicles. Use extra caution while traveling.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Feb 15, 4:01 AM PST, 9 hours 29 minutes earlier.

Area forecast discussion, Feb 15, 4:01 AM PST, 9 hours 29 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
401 AM PST Wed Feb 15 2017

.Synopsis...
Wet weather returns later today with several rounds continuing
into next week.

&&

.Discussion...
Upper ridge is beginning to give way as the developing storm over
the eastern Pacific approaches NorCal. Clouds have been increasing
overnight and some areas of light precipitation have begun to show
up on radar off the northwest coast of California. Early morning
temperatures are considerably milder compared to the past few days
and generally range from the 20s and 30s in the mountain valleys
to the mid 40s to lower 50s elsewhere.

Some light warm-advection precipitation will develop across far
northern California today, but much of the region should remain
dry until tonight.

Heavier precipitation is currently expected to move through
the region late tonight into Thursday morning. Precipitation from
this first storm will be focused along and north of I-80 where
the Sacramento Valley may see 0.50 up to 1.50 inches while the
foothills and mountains may receive around 2-4 inches. Amounts to
the south of I-80 will be lighter.

This storm is now looking a bit colder than previously projected.
Snow levels now look like they should hover between 5000-6000
feet, which would impact major northern Sierra Nevada passes.
This would additionally mean less runoff into northern Sierra
reservoirs. A quick 6 to 12 inches of snow will be possible at
elevations above 5500 feet, with up to 2 feet possible across
Lassen Park and ski resorts. A Winter Storm Watch has been issued
to address this.

It's looking like the brunt of Friday's storm is heading toward
SoCal with lighter QPF and not as much wind for NorCal. However,
with snow levels remaining around 5-6K, winter weather impacts may
continue across the higher elevations of the northern Sierra
Nevada.

Showers expected to taper off Saturday as brief ridging returns.

&&

.EXTENDED DISCUSSION (Sunday THROUGH Wednesday)
Sunday looks to be somewhat in between systems under a flat
ridge. We will see plenty of cloudiness and lingering showers,
especially over the mountains.

The next frontal system will move inland Mon with increased
dynamic and strong southerly low level winds into Tuesday. The
stress on the Oroville Dam system will be somewhat lessened as
Sierra Nevada snow levels fluctuate around 4000 to 5000 ft Sunday
to Tuesday. This limits the amount of runoff making it down into
the reservoirs. Early rainfall estimates Sunday through Tuesday
night are from 1 to 2 inches in the Valley and 3 to 5 inches in
the mountains with 1 to 3 feet of snowfall above roughly 5000
feet. The USA West Coast Atmospheric River Tool indicates the
precip water plume should affect the area mainly from Monday into
Tuesday. JClapp/IDM/JHM

&&

.AVIATION...
Mainly VFR conditions next 18 hrs with light winds across
interior NorCal with the exception of some shallow fog this
morning from KSMF southward mainly through 17z. Light
precipitation should spread across northern interior NorCal
tonight into early Wednesday with brief MVFR conditions.
Increasing southerly winds this evening into Thursday. JClapp

&&

.STO WATCHES/WARNINGS/ADVISORIES...
Winter Storm Watch from late tonight through Thursday afternoon
for West Slope Northern Sierra Nevada-Western Plumas
County/Lassen Park.

Flash Flood Watch through Thursday morning for Carquinez Strait
and Delta-Central Sacramento Valley.

&&

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 8:44 AM PSTRiver Flood WarningSTOTehama24 hr
Feb 15, 1:16 PM PSTWinter Storm WatchSTO25 hr
Feb 15, 1:16 PM PSTWinter Weather AdvisorySTO24 hr

Nearby

Wind Advisories in California, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.